Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Archived

This topic is now archived and is closed to further replies.

Gmum

Roaccutane/Accutane and exercise

Recommended Posts

Hi, I just picked up my daughter's prescription for Roaccutane ready for her to start on it tomorrow. She is 13 years old and a very keen ballet dancer.

I've been reading the blurb in the box and its freaking me out somewhat. Especially concerning is the part which says you must limit physical exercise. The dermatologist we saw never mentioned this. In fact he was very dismissive of any serious side effects. He did emphasise the fact that she would get very dry skin and lips.

As far as physical exercise is concerned, she trains for approx 10 hours a week after school. It's not as if she's a professional dancer, but it's fairly advanced, at a high level, intense, and obviously tough on the joints (especially the ankles when on pointe). I would happily get her to give up or tone down on the ballet while she's on Roaccutane but she would go mad if I suggested this. PLUS she has been preparing all year for her next exam which is due in the next month or so. She will not want to miss this — and training will inevitably ramp up as the exam approaches.

Typically its Friday evening at the start of a bank holiday weekend so I cannot get in touch with the dermatologist til at least Tuesday which means she won't now start meds til Wednesday. Arghhh!

Does anyone here have any experience with exercise and Roaccutane? Do you think it'll be ok for her continue her ballet training as normal? Or should I start preparing her to either postpone starting the meds til mid summer or give up ballet for the next 6 months. Either one sounds awful! 

Any opinions much appreciated.

Thank you!

Share this post


Link to post
Share on other sites

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×